MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT
Model Number ECP0110G
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast biopsy procedure, needle allegedly bent inside the patient's breast.It was further reported that needle allegedly difficult to remove from the patient.Reportedly the procedure was completed and the needle was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos and images were provided for review.The investigation of the reported event is currently underway.(expiration date: 11/2023).
 
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor biopsy probe was returned for evaluation.On visual evaluation, the device appeared to have residue throughout and the aperture was received in a completely open condition.And it was noted that the distal end of the needle was deformed (i.E twisted/bent).Due to the condition of the device, functional testing was not performed.Therefore, the investigation for the identified material deformation is confirmed as the needle was noted to be deformed.However, the investigation for the reported difficult to remove and the material twisted/bent is kept as inconclusive as the functional testing was not performed.Three electronic photos were provided for review.First photo shows the label where the details were verified with the updated information.Second and third photo shows the needle of the encor probe.And it shows the aperture of the needle is slightly narrowed and it seems like the needle is deformed.Therefore, based on the photo review, the identified failure material deformation can be confirmed as the deformed needle is noted.However, based on the photo review, the reported failure difficult to remove could not be confirmed.Therefore, the investigation for the identified material deformation is confirmed as there were proper evident provided.However, the investigation for the reported difficult to remove and material twisted/bent is kept as inconclusive as there were no proper evident provided.Five electronic images were reviewed.First two image shows the image from the stereotactic biopsy probe within the breast.And it shows the probe is bent near its distal end.Another set of images were noted to be taken after the procedure which shows the slightly deformed needle and it was noted that the chamber is mildly narrowed.Last photograph is the photograph of the packaging of the needle.Based on the image review, the identified material deformation can be confirmed as the deformation was noted.Based on the image review, the reported difficult to remove and material twisted/bent could not be confirmed.A definitive root cause for the identified material deformation ,alleged difficult to remove and alleged material twisted/bent could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiration date: 11/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, needle allegedly difficult to remove from the patient.It was further reported that the device was allegedly bent.The procedure was completed and the needle was removed.There was no reported patient injury.

Brand Name
ENCOR PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
706 moo 4
bangpoo ind estate
samutprakarn province 10280
BR   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15050987
Report Number2020394-2022-00585
Device Sequence Number17518043
Product Code KNW
UDI-Device Identifier00801741086243
UDI-Public(01)00801741086243
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0110G
Device Catalogue NumberECP0110G
Device Lot NumberVTFYD001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown